Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 50, NWS Lake Charles, LA

June 1, 2004Jefferson Davis Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 1, 2004, 3:29 PM CDT for Jefferson Davis Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2004, 3:29 PM CDT (20:29 UTC)
Expired
Jun 1, 2004, 4:00 PM CDT
In force
31 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Jefferson Davis Parish, LA

The radar

The Lake Charles radar (KLCH), 48 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 9:50 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2004-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3602 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2004-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3602 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

693 
WUUS54 KLCH 012029
SVRLCH
LAC053-012100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
328 PM CDT TUE JUN 1 2004

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA

* UNTIL 400 PM CDT

* AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND      
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NORTH  
  OF WELSH AND JENNINGS...AND MOVING SOUTHEAST AT 10 MPH.

* THIS STORM WILL BE NEAR...
  WELSH BY 335 PM
  JENNINGS BY 335 PM

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3035 9275 3026 9289 3007 9267 3025 9262

$$

ERICKSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:16 PM CDT, 13 minutes earlier.

Area forecast discussion, Jun 1, 3:16 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
301 PM CDT TUE JUN  1 2004

.DISCUSSION...SHOWERS AND THUNDERSTORMS GETTING A KICK FROM STORMS
DURING THE OVERNIGHT HOURS. THESE LATEST STORMS ARE EXPECTED TO
DISSIPATE DURING THE EVE HOURS. WITH A FRONTAL BOUNDARY TO OUR
NORTH...SOUTHERLY WINDS TO CONTINUE THROUGH THE OVERNIGHT HOURS.
WILL GO WITH PERSISTENCE... AND MAINLY AFTERNOON SHOWERS AND
THUNDERSTORMS THROUGH THE REST OF THIS WEEK. WITH ALL THE CLOUDS
AROUND DURING THE AFTERNOON HOURS ALONG WITH THE WINDS WILL HOLD
TEMPS IN THE UPPER 80S TO NEAR 90.

&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  76  89  73  88 /  20  40  20  40
BPT  77  90  74  88 /  20  40  20  40
AEX  73  90  70  85 /  20  40  20  40
LFT  75  88  73  86 /  20  40  20  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

K. KUYPER
Hazardous weather outlook, Jun 1, 5:20 AM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
520 AM CDT TUE JUN 1 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
021100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
520 AM CDT TUE JUN 1 2004

.DAY ONE...TODAY AND TONIGHT...
A CHANCE FOR SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AGAIN TODAY.
WITH A VERY UNSTABLE AIRMASS IN PLACE AND FAVORABLE UPPER AIR
SUPPORT...A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE WILL BE A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS
THROUGHOUT THE WEEK. AT THIS TIME HOWEVER...NO SEVERE WEATHER IS
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

MARCOTTE

In the hours before

Local storm report, Jun 1, 2:00 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
200 PM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0157 PM     HAIL             2 E DUSON               30.23N 92.16W
06/01/2004  1.00 INCH        LAFAYETTE          LA   LAW ENFORCEMENT

            REPORTED BY SHERIFFS DEPT.

0157 PM     HAIL             2 E DUSON               30.23N 92.16W
06/01/2004  0.75 INCH        LAFAYETTE          LA   LAW ENFORCEMENT

            REPORTED BY DUSON PD.

&&

THM
Local storm report, Jun 1, 2:22 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
222 PM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0157 PM     TSTM WND DMG     2 E DUSON               30.23N 92.16W
06/01/2004                   LAFAYETTE          LA   LAW ENFORCEMENT

            TREES DOWN DUE TO POSSIBLE TORNADO REPORTED BY STATE
            POLICE.

&&

THM
Local storm report, Jun 1, 2:28 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
228 PM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0157 PM     TSTM WND DMG     1 NW DUSON              30.24N 92.20W
06/01/2004                   ACADIA             LA   EMERGENCY MNGR

            TREES DOWN AT MILE MARKER 92 NEAR I-10 REPORTED BY
            EMERGENCY MANAGEMENT.

&&

THM
Local storm report, Jun 1, 3:14 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
314 PM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             NEW IBERIA              30.01N 91.82W
06/01/2004  0.75 INCH        IBERIA             LA   FIRE DEPT/RESCUE

            SHEETS OF DIME SIZE HAIL REPORTED BY FD.

&&

THM
Local storm report, Jun 1, 3:21 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
321 PM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0319 PM     HAIL             NEW IBERIA              30.01N 91.82W
06/01/2004  1.00 INCH        IBERIA             LA   LAW ENFORCEMENT

            REPORTED BY SHERIFFS OFFICE.

&&

THM
Local storm report, Jun 1, 3:28 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
328 PM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0328 PM     HAIL             5 N JENNINGS            30.30N 92.66W
06/01/2004  1.75 INCH        JEFFERSON DAVIS    LA   LAW ENFORCEMENT

            REPORTED BY SHERIFFS DEPT.

&&

THM

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 1:44 PM CDTSevere Thunderstorm WarningLCHAcadia, Lafayette61 min
Jun 1, 2:08 PM CDTTornado WarningLCHLafayette22 min
Jun 1, 2:40 PM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin65 min
Jun 1, 2:48 PM CDTSevere Thunderstorm WarningLCHJefferson Davis42 min
Jun 1, 3:36 PM CDTSevere Thunderstorm WarningLCHSaint Martin, St. Mary54 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.